Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 178, NWS Des Moines, IA

June 18, 2014Emmet County, Kossuth County, Palo Alto County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 18, 2014, 2:05 AM CDT for Emmet County, Kossuth County, Palo Alto County, Iowa. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 2:05 AM CDT (07:05 UTC)
Expired
Jun 18, 2014, 2:45 AM CDT
In force
40 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Emmet County, IA, Kossuth County, IA, Palo Alto County, IA

The radar

The Des Moines radar (KDMX), 172 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 2:10 AM CDTTSTM WND DMGRingsted, IAPOWER POLES DOWN. 50 MPH WIND GUSTS.
Jun 18, 2:30 AM CDTHAIL 1Algona, IAVIA SOCIAL MEDIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 11:39 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 7.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 901 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
901 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

546 
WUUS53 KDMX 180705
SVRDMX
IAC063-109-147-180745-
/O.NEW.KDMX.SV.W.0178.140618T0705Z-140618T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
205 AM CDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PALO ALTO COUNTY IN NORTHWEST IOWA...
  SOUTHEASTERN EMMET COUNTY IN NORTHWEST IOWA...
  KOSSUTH COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 245 AM CDT

* AT 205 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
  OF FIVE ISLAND LAKE...OR 11 MILES NORTHEAST OF EMMETSBURG...MOVING
  EAST AT 55 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  ALGONA...SMITH POOL...SWAN LAKE...ARMSTRONG...BANCROFT...SWEA
  CITY...BURT...WHITTEMORE...TITONKA...RINGSTED...WESLEY...FENTON...
  LAKOTA...LONE ROCK...LEDYARD...CYLINDER...SEXTON AND ALGONA
  MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR NORTHERN IOWA.

LAT...LON 4306 9458 4336 9467 4350 9397 4307 9397
TIME...MOT...LOC 0705Z 251DEG 47KT 4324 9452 

HAIL...1.00IN
WIND...70MPH

$$

DONAVON
3 follow-up statements
509 
WWUS53 KDMX 180718
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
218 AM CDT WED JUN 18 2014

IAC063-109-147-180745-
/O.CON.KDMX.SV.W.0178.000000T0000Z-140618T0745Z/
PALO ALTO IA-EMMET IA-KOSSUTH IA-
218 AM CDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR NORTHEASTERN PALO ALTO...SOUTHEASTERN EMMET AND KOSSUTH
COUNTIES...

AT 217 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
SMITH POOL...OR 10 MILES NORTHWEST OF ALGONA...MOVING EAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...THE EMMET COUNTY EMERGENCY MANAGEMENT REPORTED POWER POLES 
DOWN NEAR RINGSTEAD. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ALGONA...SMITH POOL...SWAN LAKE...ARMSTRONG...BANCROFT...SWEA CITY...
BURT...WHITTEMORE...TITONKA...RINGSTED...WESLEY...FENTON...LAKOTA...
LONE ROCK...LEDYARD...CYLINDER...SEXTON AND ALGONA MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR NORTHERN IOWA.

LAT...LON 4306 9458 4336 9467 4350 9397 4307 9397
TIME...MOT...LOC 0717Z 256DEG 51KT 4321 9432 

HAIL...1.00IN
WIND...70MPH

$$

DONAVON
905 
WWUS53 KDMX 180738
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
238 AM CDT WED JUN 18 2014

IAC063-109-147-180745-
/O.CON.KDMX.SV.W.0178.000000T0000Z-140618T0745Z/
PALO ALTO IA-EMMET IA-KOSSUTH IA-
238 AM CDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR NORTHEASTERN PALO ALTO...SOUTHEASTERN EMMET AND KOSSUTH
COUNTIES...

AT 238 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF SMITH POOL...OR 13 MILES NORTHEAST OF ALGONA...MOVING EAST AT 40
MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ALGONA...SMITH POOL...BANCROFT...SWEA CITY...BURT...WHITTEMORE...
TITONKA...WESLEY...FENTON...LAKOTA...LONE ROCK...LEDYARD...
CYLINDER...SEXTON AND ALGONA MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR NORTHERN IOWA.

LAT...LON 4306 9458 4339 9445 4350 9397 4307 9397
TIME...MOT...LOC 0738Z 265DEG 36KT 4321 9404 

HAIL...1.00IN
WIND...70MPH

$$

DONAVON
506 
WWUS53 KDMX 180747
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
247 AM CDT WED JUN 18 2014

IAC063-109-147-180757-
/O.EXP.KDMX.SV.W.0178.000000T0000Z-140618T0745Z/
PALO ALTO IA-EMMET IA-KOSSUTH IA-
247 AM CDT WED JUN 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALO ALTO...
SOUTHEASTERN EMMET AND KOSSUTH COUNTIES HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR NORTHERN IOWA.

LAT...LON 4306 9458 4339 9445 4350 9397 4307 9397
TIME...MOT...LOC 0744Z 251DEG 47KT 4321 9404 

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:16 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 18, 12:16 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1216 AM CDT WED JUN 18 2014

.UPDATE...
ISSUED AT 1206 AM CDT WED JUN 18 2014

UPDATED ZONES FOR DELAYED DEVELOPMENT OF THUNDERSTORMS. AIRMASS IS
VERY UNSTABLE WITH NEARLY 5000 J/KG UNCAPPED FOR THE MOST PART.
WITH DEEP CONVERGENCE CONTINUING...EXPECT TO SEE DEVELOPMENT YET.
INITIALLY DISCRETE CELLS...THEN MORE UPSCALE WITH CLUSTER
PROPAGATING SOUTHEASTWARD.

&&

.SHORT TERM /TONIGHT/...
ISSUED AT 346 PM CDT TUE JUN 17 2014

ANOTHER ACTIVE NIGHT EXPECTED ACROSS THE
STATE TONIGHT...WITH SOUTHWEST FLOW ALOFT AND ANOTHER IMPULSE OF
ENERGY EVIDENT ON WATER VAPOR IMAGERY ACROSS THE CENTRAL PLAINS
LIFTING NORTHEASTWARD TOWARD THE REGION. SFC LOW CENTERED ACROSS
CENTRAL NE/KS...WITH AN ASSOCIATED WARM FRONT STRETCHING ACROSS
NORTHERN IOWA FROM FAR NORTHWEST IA SOUTHEASTWARD INTO EAST CENTRAL
IOWA. DECENT CU FIELD HAS DEVELOPED ACROSS THE CWA WITH STRONG
INSTABILITY...HOWEVER DECENT CAP IN PLACE WITH H7 TEMPS IN THE +13C
TO +14C ACROSS THE MAJORITY OF THE CWA. WARM FRONT IS EXPECTED TO
LIFT NORTHWARD SOME...WITH STORM INITIATION EXPECTED IN VICINITY OF
THE FRONT TOWARD VERY LATE AFTERNOON/EARLY EVENING TOWARD 00Z
FURTHER NORTH ALONG THE MN/IA BORDER OR JUST NORTH. MOISTURE
TRANSPORT REMAINS ORIENTED INTO THE STATE OVERNIGHT...WITH A
STRENGTHENING LLJ THEREFORE EXPECT ACTIVITY TO DIVE SOUTH
SOUTHEASTWARD THROUGH CENTRAL/EASTERN CWA BY LATE EVENING INTO THE
EARLY OVERNIGHT HOURS. A SECONDARY ROUND OF STORMS FROM ACTIVITY
OVER SD WILL POTENTIALLY PUSH SOUTHEASTWARD THROUGH THE CWA LATE
TONIGHT. SEVERE PARAMETERS REMAIN FAVORABLE FOR ALL MODES OF SEVERE
WEATHER...WITH DECENT TURNING IN THE HODOGRAPHS ACROSS NORTHERN IOWA
WHICH IS STORMS ARE GOING EARLY ENOUGH COULD PRESENT A TORNADO
THREAT/HAIL THREAT. AS THE EVENING WEARS ON...THREAT TRANSITIONS
MORE TO A DAMAGING WIND AND HEAVY RAIN THREAT. WITH MUCH OF THE
NORTHERN CWA HAVING RECEIVED HEAVY RAINFALL LAST NIGHT...AND
POTENTIAL FOR ONE MAYBE TWO COMPLEXES PUSHING THROUGH THE AREA
TONIGHT HAVE ISSUED ANOTHER FLASH FLOOD WATCH FOR THE
NORTHERN/EASTERN THIRD TO HALF OF THE CWA. OVERALL DO NOT ANTICIPATE
RAINFALL AMOUNTS QUITE AS HIGH IN SOME LOCATIONS AS IN THE PREVIOUS
NIGHT...BUT WITH SOILS SATURATED FROM THE PREVIOUS RAINFALL IT WILL
NOT TAKE MUCH TO CREATE ADDITIONAL FLOODING ISSUES.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 346 PM CDT TUE JUN 17 2014

CONTINUED ACTIVE PATTERN FOR NEXT SEVERAL DAYS...WITH SEVERE STORMS
AND HEAVY RAINFALL|FLASH FLOODING POTENTIAL TO REMAIN HIGHER THAN
NORMAL. PERSISTENT H500 TROUGH OVER THE WEST AND SUBTROPICAL HIGH
ACROSS THE SOUTHEAST US CONTINUES TO FEED HIGH MOISTURE INTO THE
CENTRAL PLAINS. SUBJECTIVE H850 ANALYSIS AT 12Z TUES SHOWED WIDE
PLUME OF 15C DEW POINTS FROM SOUTH TEXAS NORTH TO EASTERN WYOMING.
WITH LONG WAVE TROUGH IN PLACE...SEVERAL SHORT WAVES EXPECTED TO
TRACK EAST. BY EARLY WED...DECAYING MCS FROM OVERNIGHT SHOULD BE
OVER EASTERN IOWA. OVERNIGHT CONVECTION LIKELY TO KEEP WARM FRONT
TRAPPED ACROSS CENTRAL IOWA. LEFTOVER DEBRIS CLOUDS AND MORNING
OUTFLOW MAY KEEP BOUNDARY FIXED OVER THE AREA WITH RAPID HEATING
OVER NEBRASKA AND SOUTHWEST IOWA SETTING THE STAGE FOR NEARLY A
REPEAT OF THE PAST TWO DAYS. EXPECTING ANOTHER ROUND OF THUNDER TO
DEVELOP BY LATE MORNING OR AFTERNOON OVER THE EAST/NORTHEAST...
POTENTIALLY BACK BUILDING INTO CENTRAL AND SOUTHERN IOWA FROM 21-
06Z. MODELS CONTINUE TO DIFFER ON DETAILS WITH EURO BEING MORE
CONSISTENT/STATIONARY AND GFS MORE PROGRESSIVE WITH EASTERLY
MOVEMENT OF CONVECTION. AT THIS TIME...EURO SEEMS MORE CORRECT GIVEN
POTENTIAL FOR MESO SCALE PROCESSES TO OVERTAKE THE SYNOPTIC FORCING
WHICH WILL MAINTAIN THE BOUNDARY IN IOWA. CONSEQUENTLY...MORE ROUNDS
OF SVR WEATHER AND HEAVY RAINFALL POSSIBLE AND WILL NEED TO EVALUATE
POTENTIAL FOR ANY FLASH FLOODING AREAL COVERAGE AND TIMING FOR
WEDNESDAY THROUGH THURSDAY. HIGHS WILL BE QUITE WARM TO HOT AGAIN SW
SECTIONS WED...WITH WARM READINGS OVER THE NORTHEAST. UPPER LEVEL
H500 WAVE WILL FINALLY LIFT NORTHEAST INTO SOUTHERN CANADA BY 00Z
SATURDAY...ENDING THE WIDESPREAD THREAT FOR HEAVY RAIN AND SEVERE
WEATHER. OVER THE NEXT 36 TO 48 HOURS...PRECIPITABLE WATER VALUES
WILL CONTINUE 1.5 TO 2 INCH RANGE. WARM CLOUD DEPTHS ARE VERY
FAVORABLE FOR HEAVY RAINFALL ONCE AGAIN WITH A LARGE PART OF IOWA
CONTINUING BETWEEN 3500 AND 4000 METERS...11500 AND 13000 FEET IN
DEPTH. CORFIDI VECTORS SUGGEST WEAK FORWARD PROPAGATION
WEDNESDAY/WEDNESDAY NIGHT AND MAY SEE AN MCS OVER EASTERN IOWA LATE
WEDNESDAY MORNING BACKBUILD ACROSS THE AREA THROUGH THE AFTERNOON
AND EVENING HOURS. THE UNUSUAL COMBINATION OF FACTORS MAY LEAD TO
HIGH RAINFALL RATES AND THE POTENTIAL FOR 2 TO 4 INCHES OF RAINFALL
IN A SHORT PERIOD OF TIME. WIND FIELDS ALOFT ARE NOT APPRECIABLY
STRONG WEDNESDAY...THOUGH SEVERE WEATHER WILL STILL BE POSSIBLE THE
FOCUS MAY SHIFT TO A GREATER RISK OF HEAVY RAINFALL. BY THURSDAY...
WIND FIELDS INCREASE ALOFT SHIFTING THE FOCUS BACK SLIGHTLY TOWARD
SEVERE WEATHER.

WARM AND HUMID WEATHER TO REMAIN THROUGH SATURDAY WITH HIGHS IN THE
80S AND LOWS IN THE 60S TO NEAR 70. SOME RELIEF IS EXPECTED LATER IN
THE WEEKEND TO EARLY NEXT WEEK. GEM/EURO SUGGEST CANADIAN HIGH WILL
IMPACT THE AREA BY LATE SUNDAY/MONDAY WITH DRIER WEATHER EXPECTED...
AND COOLER TEMPERATURES. GFS MAY BE BRINGING STORMS AND RAINFALL
BACK TOO QUICKLY. IF THE HIGH HOLDS A BREAK FROM THE ACTIVE WEATHER
SHOULD LAST FOR SEVERAL DAYS.

&&

.AVIATION...18/06Z
ISSUED AT 1206 AM CDT WED JUN 18 2014

LITTLE CHANGE IN THINKING WITH WARM FRONT MOVING LITTLE CURRENTLY
IT EXTENDS FROM NERN NEBRASKA INTO NRN ILLINOIS. LITTLE MOVEMENTTONIGHT...AND
MAY SLIP FARTHER SOUTH WITH THUNDERSTORM DEVELOPMENT OVER NIGHT.
SOME MVFR CONDITIONS IN STRATUS AND FOG AROUND SUNRISE. REST OF
THE DAY VFR WITH REDEVELOP OF THUNDERSTORMS EXPECTED FOR THE MID
AND LATE AFTERNOON HOURS.

OUTLOOK...UNSETTLED WEATHER EXPECTED FOR THE NEXT SEVERAL DAYS.
ANTICIPATE NIGHTLY THUNDERSTORM DEVELOPMENT NEXT FEW DAYS WITH
SOME MVFR CONDITIONS WITHIN 2 HOURS OF SUNRISE EACH NIGHT.

&&

.HYDROLOGY...
ISSUED AT 346 PM CDT TUE JUN 17 2014

SEVERAL ROUNDS OF HEAVY RAINFALL WILL BE POSSIBLE THROUGH THE
PERIOD. TONIGHTS CONVECTION WILL BE CONCENTRATED OVER NORTHERN IOWA
AND PORTIONS OF NORTHEAST AND CENTRAL IOWA MAINLY ALONG AND NORTH OF
US HIGHWAY 30. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATE
WEDNESDAY MORNING INTO THE AFTERNOON/EVENING HOURS...POSSIBLY BACK
BUILDING ACROSS CENTRAL AND SOUTHERN IOWA DURING THE AFTERNOON.
ADDITIONALLY...MORE RAIN IS POSSIBLE THURSDAY INTO THURSDAY NIGHT.
FLASH FLOOD GUIDANCE CONTINUES TO LOWER WITH EACH RAIN EVENT. MOST
OF THE NORTH TWO THIRDS OF THE AREA IS LOOKING AT 1 HOUR FFG OF 1.25
TO 1.75 INCHES WITH THE SOUTHERN THIRD 2 TO 2.5 INCHES. 3 HOUR
GUIDANCE IS 1.88 TO ABOUT 3 INCHES. WITH THE POTENTIAL FOR 2 TO 4
INCHES IN A SHORT PERIOD OF TIME...FLASH FLOODING WILL BE A
POSSIBILITY TONIGHT ACROSS THE NORTH AND POSSIBLY OVER MORE OF THE
AREA WEDNESDAY.

RECENT AND FORECAST RAINFALL HAVE RESULTED IN SIGNIFICANT RISES ON
RIVERS IN THE NORTHERN CWA...WITH SOME RIVERS ALREADY ABOVE FLOOD
STAGE. RIVER FLOOD WARNINGS CONTINUE FOR PORTIONS OF THE DES MOINES
RIVER BASIN UNTIL FURTHER NOTICE.

CONCERN IS THE IMPACT OF SUCCESSIVE RAINFALL EVENTS ON THE
STREAMS...ESPECIALLY ACROSS THE NORTHERN HALF OF THE CWA. QPF
ENSEMBLE HYDROGRAPHS SUGGEST THAT ADDITIONAL RAINFALL WILL LIKELY
PROLONG THE FLOODING IN LOCATIONS ALREADY WARNED...AND MAY RESULT IN
NEW FLOODING. FOR EXAMPLE...QPF ENSEMBLE HYDROGRAPHS SUGGEST THE
POSSIBILITY OF MODERATE FLOODING IN THE NORTHERN DES MOINES RIVER
BASIN...WITH MINOR FLOODING POSSIBLE DOWN TO SAYLORVILLE RESERVOIR.
THEY SHOW MINOR TO LOW-END MODERATE FLOODING POSSIBLE ON OTHER
STREAMS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BLACK HAWK-
BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GRUNDY-HAMILTON-
HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS-
SAC-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

UPDATE...MS JUN 14
SHORT TERM...BEERENDS
LONG TERM...REV
AVIATION...MS JUN 14
HYDROLOGY...ZOGG/REV
Hazardous weather outlook, Jun 17, 3:47 PM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
347 PM CDT TUE JUN 17 2014

IAZ004>007-015>017-023>028-033>039-048>050-182100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-
347 PM CDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ADDITIONAL THUNDERSTORMS AND SEVERE WEATHER WILL BE POSSIBLE LATE
THIS AFTERNOON AND OVERNIGHT. SEVERE THUNDERSTORMS WITH LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...THOUGH TORNADOES
WILL ALSO BE POSSIBLE ESPECIALLY NORTH OF HIGHWAY 20 IN THE EVENING
HOURS. LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING
WILL ALSO BE POSSIBLE.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY THROUGH
THURSDAY NIGHT. LOCALLY HEAVY RAINS AND SEVERE THUNDERSTORMS WILL
BE POSSIBLE THROUGH THURSDAY NIGHT WITH LESSER CHANCES FOR SEVERE
WEATHER INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT
AND AGAIN WEDNESDAY THROUGH THURSDAY.

IAZ044>047-057>062-070>075-081>086-092>097-182100-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
347 PM CDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE ADDITIONAL CHANCES FOR SEVERE WEATHER IN THE AFTERNOON
AND OVERNIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE... WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREAT...THOUGH A ISOLATED
TORNADO WILL ALSO BE POSSIBLE. STORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER
OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY THROUGH THURSDAY
NIGHT. LOCALLY HEAVY RAINS AND SEVERE THUNDERSTORMS WILL BE POSSIBLE
THROUGH THURSDAY NIGHT WITH LESSER CHANCES FOR SEVERE WEATHER INTO
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT AND
AGAIN WEDNESDAY THROUGH THURSDAY.

REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:40 AM CDTRiver Flood WarningDMXHumboldt, Kossuth5 days
Jun 18, 1:41 AM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto, Pocahontas49 min
Jun 18, 2:26 AM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas34 min
Jun 18, 2:42 AM CDTSevere Thunderstorm WarningDMXHumboldt, Palo Alto, Pocahontas, Webster48 min
Jun 18, 2:45 AM CDTFlash Flood WarningDMXKossuth6 hr
Jun 18, 2:47 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Wright43 min
Jun 18, 3:01 AM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto29 min
Jun 18, 3:11 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Winnebago, Worth49 min
Jun 18, 3:12 AM CDTFlash Flood WarningDMXPalo Alto, Pocahontas6 hr
Jun 18, 3:31 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Wright44 min
Jun 18, 3:35 AM CDTFlash Flood WarningDMXHancock, Humboldt, Kossuth5 hr
Jun 18, 5:06 AM CDTFlash Flood WarningDMXHumboldt, Wright6 hr
Jun 18, 6:47 AM CDTSpecial Weather StatementDMXFranklin, Wright118 min
Jun 18, 9:36 AM CDTAreal Flood WarningDMXKossuth, Palo Alto12 hr
Jun 18, 10:58 AM CDTAreal Flood WarningDMXHumboldt12 hr
Jun 18, 11:14 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster6 days
Jun 18, 11:14 AM CDTRiver Flood WarningDMXHumboldt5 days
Jun 18, 12:27 PM CDTAreal Flood WarningDMXWright9 hr
Jun 18, 4:02 PM CDTFlash Flood WatchDMXBlack Hawk, Boone, Bremer, Butler, Calhoun, Cerro Gordo and 18 more29 hr
Jun 18, 4:08 PM CDTRiver Flood WarningDMXBlack Hawk9 days

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.